Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 16, 2018, 8:07 AM MDT for 4 counties in North Dakota. It took effect at Apr 16, 2018, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2018, 8:07 AM MDT (14:07 UTC)
- In effect from
- Apr 16, 2018, 11:00 AM MDT
- Expired
- Apr 16, 2018, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Bowman County, ND, Golden Valley County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 213 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007 WWUS73 KBIS 161407 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 907 AM CDT Mon Apr 16 2018 NDZ031-032-040-043-162215- /O.NEW.KBIS.WI.Y.0004.180416T1700Z-180417T0300Z/ Golden Valley-Billings-Slope-Bowman- Including the cities of Beach, Medora, Marmarth, and Bowman 807 AM MDT Mon Apr 16 2018 ...WIND ADVISORY IN EFFECT 11 AM MDT UNTIL 9 PM MDT... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 11 am MDT until 9 pm MDT. * TIMING...Late this morning through this evening. * WINDS...Southeast 35 mph with gusts of 45 mph. * IMPACTS...Difficult driving for high profile vehicles. Working on elevated surfaces may be challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
917 WWUS73 KBIS 162006 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 306 PM CDT Mon Apr 16 2018 NDZ031-032-040-043-170300- /O.CON.KBIS.WI.Y.0004.000000T0000Z-180417T0300Z/ Golden Valley-Billings-Slope-Bowman- Including the cities of Beach, Medora, Marmarth, and Bowman 206 PM MDT Mon Apr 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...Late this morning through this evening. * WINDS...Southeast 35 mph with gusts of 45 mph. * IMPACTS...Difficult driving for high profile vehicles. Working on elevated surfaces may be challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
701 WWUS73 KBIS 162102 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 402 PM CDT Mon Apr 16 2018 NDZ031-032-040-043-170300- /O.CON.KBIS.WI.Y.0004.000000T0000Z-180417T0300Z/ Golden Valley-Billings-Slope-Bowman- Including the cities of Beach, Medora, Marmarth, and Bowman 302 PM MDT Mon Apr 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...Through this evening. * WINDS...Southeast around 30 mph with gusts around 45 mph. * IMPACTS...Difficult driving for high profile vehicles. Working on elevated surfaces may be challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
528 WWUS73 KBIS 162342 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 642 PM CDT Mon Apr 16 2018 NDZ031-032-040-043-170300- /O.CON.KBIS.WI.Y.0004.000000T0000Z-180417T0300Z/ Golden Valley-Billings-Slope-Bowman- Including the cities of Beach, Medora, Marmarth, and Bowman 542 PM MDT Mon Apr 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...Through this evening. * WINDS...Southeast around 30 mph with gusts around 45 mph. * IMPACTS...Difficult driving for high profile vehicles. Working on elevated surfaces may be challenging. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ZH
040 WWUS73 KBIS 170249 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 949 PM CDT Mon Apr 16 2018 NDZ031-032-040-043-170400- /O.EXP.KBIS.WI.Y.0004.000000T0000Z-180417T0300Z/ Golden Valley-Billings-Slope-Bowman- Including the cities of Beach, Medora, Marmarth, and Bowman 849 PM MDT Mon Apr 16 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Wind gusts have dropped below advisory criteria and the wind advisory will be allowed to expire. Expect breezy conditions to continue through the overnight hours. $$ ZH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 16, 5:01 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 16, 5:01 AM MDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 601 AM CDT Mon Apr 16 2018 .UPDATE... Issued at 600 AM CDT Mon Apr 16 2018 No changes required for this update. && .SHORT TERM...(Today and tonight) Issued at 308 AM CDT Mon Apr 16 2018 Another cold start to the day on Monday with lows mainly in the teens over central and eastern North Dakota, some upper single digits are not out of the question between Bismarck and Jamestown and northward toward Garrison and Rugby where more snow remains. Today will be a little warmer for most areas, but still well below normal. It could be a windy afternoon/evening over western North Dakota. A steepening pressure gradient and tight baroclinic zone will lead to increasing southeasterly winds through the day. Forecast soundings have 30+ knots of wind at the top of the boundary layer. However, mixing will be a challenge with an upsloping direction to the winds and much warmer air aloft leading to an inversion most of the day. If stronger winds do mix down then there is the potential for Wind Advisory winds in the west. Elected to hold off on issuing anything at this time due to the uncertainty of higher winds materializing at the surface. However, utilized the higher end of the guidance for the forecast today which lead to widespread winds with gusts near 40 mph across the west. .LONG TERM...(Tuesday through Sunday) Issued at 308 AM CDT Mon Apr 16 2018 An inverted trough will remain over the Northern Plains Tuesday and Wednesday. The combination of the low level convergence associated with the inverted trough and mid and upper level forcing from a splitting upper level trough will produce an area of light precipitation that tracks slowly across western and central ND late Monday night through Wednesday. Models have come into pretty good agreement with respect to timing and location of this precipitation. Rain is the expected form of precipitation Tuesday then a mix of rain and snow is forecast for Tuesday night into Wednesday. Forecast soundings show a small potential for light freezing rain early Wednesday morning, but duration and amounts should be minimal. After this system exits, expect mainly dry conditions with a slow warming trend through Sunday && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 600 AM CDT Mon Apr 16 2018 VFR at all TAF sites through the TAF period. Southeast winds will increase this afternoon and remain breezy through the overnight hours. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AJ SHORT TERM...AJ LONG TERM...AJ AVIATION...AJ
Hazardous weather outlook, Apr 16, 2:07 AM MDT, 6 hours before
Hazardous Weather Outlook National Weather Service Bismarck ND 307 AM CDT Mon Apr 16 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-170815- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 307 AM CDT Mon Apr 16 2018 /207 AM MDT Mon Apr 16 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Mixed precipitation and minor snow accumulations are possible Tuesday night through Wednesday morning. Some travel impacts are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AJ
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.